Alert archive / Florida / River Flood Warnings in 2009

River Flood Warning 2, NWS Tampa Bay, FL

June 26, 2009Hillsborough County, Florida

NWS Tampa Bay, FL issued this river flood warning at Jun 26, 2009, 9:28 PM EDT for Hillsborough County, Florida. It took effect at Jun 27, 2009, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 26, 2009, 9:28 PM EDT (01:28 UTC)
In effect from
Jun 27, 2009, 8:00 PM EDT
Expired
Jun 27, 2009, 10:56 AM EDT
In force
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Manatee River near Wimauma at US 301 (WIMF1). The gauge peaked at 10.08 ft at Jun 27, 2009, 3:00 PM EDT.

actionminormoderate5101506/2706/28
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
14.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02300500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KTBW 270128
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
928 PM EDT FRI JUN 26 2009
 
 A RIVER FLOOD WARNING HAS BEEN ISSUED FOR...LITTLE MANATEE RIVER
 AT WIMAUMA...

HEAVY RAIN TODAY COMBINED WITH ADDITIONAL RAIN EXPECTED ON SATURDAY
WILL SEND THE LITTLE MANATEE RIVER AT WIMAUMA ABOVE FLOOD STAGE
BY SUNDAY EVENING.  CURRENT FORECAST FOR TOMORROW IS 1/2 INCH OF RAIN.
IF HEAVIER RAIN FALLS IN THE LITTLE MANATEE RIVER BASIN ON SATURDAY...
THE STAGE WOULD BE HIGHER THAN CURRENTLY FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC057-271428-
/O.NEW.KTBW.FL.W.0002.090628T0000Z-090629T0130Z/
/WIMF1.1.ER.090628T0000Z.090628T0600Z.090628T1930Z.NO/
928 PM EDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE MANATEE RIVER AT WIMAUMA
* FROM SATURDAY EVENING UNTIL SUNDAY EVENING
* AT 9 PM FRIDAY THE STAGE WAS...9.6 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO
  NEAR 11.2 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  SUNDAY AFTERNOON.
* IMPACT...AT 11 FEET...THE RIVER OVERFLOWS ITS BANKS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.2 FEET ON AUG 20 
  2004.

$$

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    SAT    SUN    MON    TUE    WED

LITTLE MANATEE
 WIMAUMA      11   9.6 FRI 09 PM  10.5   11.2    9.8    9.0    8.5
1 follow-up statement
000 
WGUS82 KTBW 271456
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1056 AM EDT SAT JUN 27 2009

A RIVER FLOOD WARNING IS CANCELLED FOR THE LITTLE MANATEE RIVER AT
WIMAUMA. RECENT HEAVY RAINS HAVE BROUGHT THE WATER LEVELS UP 
ON THE LITTLE MANATEE RIVER TO JUST PAST THE ACTION STAGE...BUT THE 
WATER LEVELS ARE FALLING AND ARE NOT EXPECTED TO GO PAST FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC057-271526-
/O.CAN.KTBW.FL.W.0002.000000T0000Z-090629T0130Z/
/WIMF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1056 AM EDT SAT JUN 27 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE MANATEE RIVER AT WIMAUMA
* UNTIL SUNDAY EVENING 
* AT 10 AM SATURDAY THE STAGE WAS 9.9 FEET 
* FLOOD STAGE IS 11.0 FEET 
* IMPACT...AT 11.0 FEET...THE RIVER OVERFLOWS ITS BANKS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.6 FEET ON AUG 23 
  2004.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   SUN    MON    TUE    WED    THU

LITTLE MANATEE
 WIMAUMA      11   9.9  SAT 10 AM  10.9    9.8    6.6    5.3    5.1

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jun 26, 9:26 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 26, 9:26 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
926 PM EDT FRI JUN 26 2009

.UPDATE...MOIST AND UNSTABLE AIRMASS OVER THE AREA THIS EVENING WITH
UPPER RIDGE OVER THE SOUTHERN PLAINS AND TEXAS WHILE UPPER TROF HOLDS IN
THE W ATLANTIC. 00Z TBW SOUNDING SHOWING DEEP SW-W FLOW OVERHEAD WITH
PWATS OVER 2 INCHES. AFTERNOON DIURNAL BOUNDARY INTERACTION CONVECTION
FINALLY WINDING DOWN AND BECOMING ISOLATED THIS EVENING. MAIN THREATS
WITH TODAYS ACTIVITY WAS AREAS OF HEAVY RAIN WITH SOME OF THE SHOWERS
AND THUNDERSTORMS PRODUCING LOCALLY 3-5 INCHES OF RAIN AROUND THE
BAY AREA. ADJUSTED GRIDS EARLIER SO LATEST FORECASTS ON TRACK OVERNIGHT
WITH MOIST SW FLOW PATTERN FOR THE REST OF THE WEEKEND EXPECTED.

&&

.AVIATION...A FEW SHOWERS THIS EVENING WITH LCL MVFR CIGS/VSBYS...
OTHERWISE VFR CONDITIONS WILL PREVAIL.  EARLY MORNING SHOWERS AND
THUNDERSTORMS POSSIBLE AT TERMINALS IN THE TAMPA BAY AREA SATURDAY
WITH BRIEF IFR CIGS/VSBYS...WITH THUNDERSTORMS DEVELOPING IN THE
FORT MYERS AREA MID TO LATE MORNING.  SCATTERED THUNDERSTORMS WILL
CONTINUE ACROSS THE REGION THROUGH SATURDAY AFTERNOON.

&&

.MARINE...SFC RIDGE AXIS S OF THE STATE WITH LIGHT TO MODERATE SW
FLOW OVER THE EASTERN GULF. BUOYS AND WAVE MODELS CONTINUE TO SHOW
THIS SW FLOW AND SEAS 2-3 FEET OVERNIGHT THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  89  78  90 /  30  50  20  40
FMY  76  89  76  92 /  30  50  20  40
GIF  75  91  76  93 /  30  50  20  50
SRQ  77  89  77  90 /  30  50  20  40
BKV  72  90  73  91 /  30  50  20  40
SPG  79  88  80  90 /  30  50  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE...25/DAVIS
AVIATION...13/OGLESBY
Hazardous weather outlook, Jun 26, 5:06 AM EDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
506 AM EDT FRI JUN 26 2009

FLZ039-042-043-048>052-055>057-060>062-065-261500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
506 AM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A TROUGH OF LOW PRESSURE OVER THE REGION COMBINED WITH AMPLE MOISTURE
AND INSTABILITY WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS OVER ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA. GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT LIGHTNING WILL ACCOMPANY
THE STORMS AS THEY MOVE NORTHEAST AT 10 TO 15 MPH. WHEN SKIES DARKEN
MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL
EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR
RUNNING WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
ABUNDANT TROPICAL MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED
THUNDERSTORMS ACROSS THE REGION EACH DAY WITH THUNDERSTORMS NEAR
THE COAST EARLY IN THE MORNING...THEN SPREADING INLAND EACH
AFTERNOON. LOCALLY HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING
WILL ACCOMPANY THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

MCMICHAEL

In the hours before

Local storm report, Jun 26, 6:30 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
630 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TORNADO          5 E FRUITVILLE          27.33N 82.38W
06/24/2009                   SARASOTA           FL   BROADCAST MEDIA

            NWS STORM SURVEY DETERMINED A WEAK EF-1 TORNADO TOUCHED
            DOWN ABOUT 7 MILES EAST OF I-75 JUST SOUTH OF FRUITVILLE
            ROAD. THE TORNADO WAS ABOUT 100 YARDS WIDE AND WAS ON THE
            GROUND FOR 2/3 OF A MILE. MOST OF THE DAMAGE OCCURED AT
            AND AROUND THE PLANT FARM.

&&

CARLISLE

Nearby

River Flood Warnings in Florida, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.